advertisement
Question
Posted by: Ouch | 2010-03-11

What will happen if I stopped cold turkey?

Last year Feb I had a break down and nearly attempted suicide.
I was admitted to a psychiatric clinic. It was hell for me, firstly because I couldn''t stand to be apart for that long without my little boy (3 then) and secondly because it meant I had to deal with my problems. After evaluation I was diagnosed as Bipoler - manic depressive.
My psychiatrist put me on the following meds:
- Venlor XR 150mg (morning)
- Venlor XR 75mg (morning)
- Serequel 50mg (morning)
- Xanor 1mg (morning and at night)
- Camcolit 1200mg (at night)
- Adco-Mirteron 30mg (at night)
- Dorminoct (at night)

I''ve had suicidal thoughts since I can remember.

Two weeks ago I got the flu. It was hell and I couldn''t keep anything down. I gradually stopped drinking my meds as it was just going to come out anyway.

Please can you tell me if it will do me any harm physically? I''m still sick (flu). I don''t want to get " out of controll"  again. I don''t want to upset my husband or our son.

Oh, and before I forget (no pun intended) - I still battle with my memory. Isn''t that supposed to have improved by now?

Thanks for your time. May you and kitty have a splendid day.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Sometimes the only thing that's a whole lot worse than facing up to and dealing with your problems, is NOT dealing with them. When you talk of having had suicidal thoughts for as long as you can remember, it adds to my conviction that no depression, including Bipolar Disorder, can be adequately treated without adding competent counselling / therapy such as CBT to the multiple chemicals, as CBT can focus on such elements as the suicidal thinking habit, and help you to change that more specifically, while the chemicals are hopefully decreasing the chemical chaos.
Stopping such meds suddenly rather than gradually reducing them doesn't do specific physical harm, but may cause unpleasant symptoms. It's wise if a physical illness such as flu intrudes, to call your shink for advice about what meds are most important to persist with, and how to do so, through that episode.
Details such as when or how your memory should improve is someting to discus with your treatin shrink, who will know the relevant background in sufficient detail to give a good response.
Have you noticed how complex memory is ? Usually, and I think this is a sign of normalcy, I either suddenly remember someting I have forgotten ( Ech ! I shoulda remembered to buy more Pepper when at the shops yesterday !) ; or sometimes I very distinctly remember that there is something I have forgotten. Sometimes I can work with this, to recall where I last remmbered it, or what sort of thing it was, but at other times I just remember clearly that there was something, of some importance, that I wanted to remember, which I am not recalling right now.
So one can remember having forgotten. At other times, and I see this more in dementia and senility, one forgets recent things and doesn't even remember that there was anything to remember - one is unaware of having a memory problem. That may be more comfortable for ths individual ; and maybe in a roundabout way I;m saying that though it's uncomfortable to realize one is forgetting some things, its probably proof that the situation is less serious than it feels like.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Maria | 2010-03-11

Bad things happen even if you stop some of these meds gradually. (Been there, done that, busy doing it again.) Even worse things happen if you stop cold turkey. Speak to your doc.

Reply to Maria
Posted by: cybershrink | 2010-03-11

Sometimes the only thing that's a whole lot worse than facing up to and dealing with your problems, is NOT dealing with them. When you talk of having had suicidal thoughts for as long as you can remember, it adds to my conviction that no depression, including Bipolar Disorder, can be adequately treated without adding competent counselling / therapy such as CBT to the multiple chemicals, as CBT can focus on such elements as the suicidal thinking habit, and help you to change that more specifically, while the chemicals are hopefully decreasing the chemical chaos.
Stopping such meds suddenly rather than gradually reducing them doesn't do specific physical harm, but may cause unpleasant symptoms. It's wise if a physical illness such as flu intrudes, to call your shink for advice about what meds are most important to persist with, and how to do so, through that episode.
Details such as when or how your memory should improve is someting to discus with your treatin shrink, who will know the relevant background in sufficient detail to give a good response.
Have you noticed how complex memory is ? Usually, and I think this is a sign of normalcy, I either suddenly remember someting I have forgotten ( Ech ! I shoulda remembered to buy more Pepper when at the shops yesterday !) ; or sometimes I very distinctly remember that there is something I have forgotten. Sometimes I can work with this, to recall where I last remmbered it, or what sort of thing it was, but at other times I just remember clearly that there was something, of some importance, that I wanted to remember, which I am not recalling right now.
So one can remember having forgotten. At other times, and I see this more in dementia and senility, one forgets recent things and doesn't even remember that there was anything to remember - one is unaware of having a memory problem. That may be more comfortable for ths individual ; and maybe in a roundabout way I;m saying that though it's uncomfortable to realize one is forgetting some things, its probably proof that the situation is less serious than it feels like.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement